Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 20, 2001, 9:11 PM MDT for Elbert County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2001, 9:11 PM MDT (03:11 UTC)
- Expired
- Jun 20, 2001, 9:40 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Elbert County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 210312
SVRDEN
COC039-210340-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
911 PM MDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 940 PM MDT
* AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES WEST OF MATHESON...OR ABOUT 33 MILES
WEST OF LIMON...MOVING SOUTH AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...MATHESON.
LARGE HAIL IS STILL LIKELY FROM THIS STORM UNTIL IT MOVES SOUTH OF
ELBERT COUNTY.
LAT...LON 3916 1044`5 3914 10403 3902 10403 3901 10374
3924 10376 3928 10457What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM MDT, 6 hours 11 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT WED JUN 20 2001 SHORT TERM DISCUSSION: STORMS HV YET TO FIRE WITHIN THE DEN CWFA AS OF 2030Z. PLENTY OF LOW-LVL MOISTURE AROUND WITH SFC-700 THETA-E RIDGE PUSHED UP AGAINST THE FNT RNG FTHLS AND SFC DWPTS IN THE LOW/MID 50S. LATEST ACARS...MM5 AND ETA SOUNDINGS SHOW AIR OVR NERN CO CAPPED NR 700 MB LVL. HWVR APRS JUST ANOTHER DEG OR TWO BEFORE AIR WEST OF CHEYENNE TO LIMON LINE REACHES ITS CNVCTV TEMP THRESHOLD. MM5 AND ETA SHOW 0-3KM CAPES IN THE 600-1500 J/KG RANGE FM 21Z-00Z EITHER SIDE OF THETA-E AXIS WITH GREATEST VALUES OVR EASTERN ADAMS CTY SOUTHEASTWARD ACRS ELBERT AND LINCOLN CTYS. HELICITY VALUES WITHIN THIS REGION ALSO LOOK PRETTY RESPECTABLE WITH VALUES UP AROUND 225 M2/S2 ALONG I-70 CORRIDOR EAST OF DEN. WHEREAS IN THE FAR NORTHEAST AIR JUST STABLE FOR ANYTHING MORE THAN A FEW LGT SHWRS WHERE SKIES MSTLY CLDY/OVERCAST FOR MOST OF THE DAY AND AFTN TEMPS ONLY IN THE MID/UPR 60S. REGARDING RISK FOR SVR...APRS HAIL AND ISOLD TORNADOES MAIN CONCERN PRINCIPALLY ALONG WIND SHEAR BOUNDARY CURRENTLY EXTENDING ACRS ARAPAHOE...SWRN WASHINGTON AND LINCOLN CTYS. SPC JUST ISSUED A TORNADO WATCH FOR THIS GENERAL AREA. LASTLY...JET MAX DARTING SEWRD ACRS S-CNTRL WY ATTM WILL BE MECHANISM THAT SHOULD FIRE OFF STORMS ACRS ALONG THETA-E AXIS NEXT HR OR SO. ETA 6-HR QPF AMTS IN THE 0.20 TO .45 INCH RANGE...WITH HIGHEST AMTS ALONG AND NEAR THE SRN FTHLS AND OVR THE MONUMENT RIDGE S AND SE OF THE DEN METRO AREA. ONCE STORMS DIE DOWN LATER THIS EVE SHOULD SEE SKIES ACRS NERN PLAINS REMAINING PARTLY/MOSTLY CLOUDY WITH PERSISTANCE OF LGT ELY LOW-LVL FLOW AS SFC HIGH SLIPS SEWRD ACRS SD AND NE. FOG AGAIN A GOOD BET IN NERN ZONES. THURSDAY...MDLS NOT AS EAGER TO FLUSH OUT LOW LVL MOISTURE ON NERN PLAINS WITH BNDRY LYR WINDS STAYING E-SELY FOR MOST OF THE DAY. STG HEATING AND WK MID-LVL FORCING SHOULD BE ENOUGH TO GENERATE ISOLD LATE DAY T-STORMS IN THE URBAN CORRIDOR/ADJACENT PLAINS...WITH SCT STORMS IN THE FTHLS. MOS GUIDANCE SHOWING A 5 TO 10 DEG WARMUP ON THE PLAINS THURSDAY...WITH LTL TEMP CHANGE IN THE MTNS. THIS LOOKS GOOD. LONG TERM DISCUSSION: AIRMASS DRIES OUT ON FRI AS PER MEDIUM RANGE MODELS WITH UPR RIDGE BUILDING OVR THE GREAT BASIN PUTTING AREA UNDER DRIER NWLY FLOW ALOFT. SHOULD SEE AFTN TEMPS ON THE PLAINS HOOVERING AROUND 90 ON SAT. BY SUN MRF AND CANADIAN GLOBAL MODELS SHOW RIDGE MOVG OFF TO THE EAST WITH FLOW ALOFT GOING SWLY. BOTH MODELS HINT AT AN INCREASE IN MID-LVL MOISTURE ORIGINATING FM THE DESERT SOUTHWEST...POSSIBLY EARLY STAGES OF THE SUMMER MONSOON. SEE LTL CHANGE IN TEMP THROUGH THE PERIOD. BAKER .DEN...NONE.
In the hours before
Local storm report, Jun 20, 7:55 PM MDT, 1 hour 16 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT WED JUN 20 2001
...PRELIMINARY STORM REPORT FOR JUNE 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 3 E MEADE CO 1.75 INCH HAIL
06/20/01 WELD
0710 PM 25 S LIMON CO 1.0 INCH HAIL
0716 PM 1/2 E BRIGHTON CO TORNADO
06/20/01 WELD
0720 PM LOCHBUIE CO 2.0 INCH HAIL
06/20/01 WELD
0725 PM 4 N DENVER INTL AIRPORT CO TORNADO
06/20/01 ADAMS
0745 PM WATKINS CO 60 MPH WIND GUST
06/20/01 ADAMS
0758 PM WATKINS CO 3.0 INCH HAIL
06/20/01 ADAMS
BENTONLocal storm report, Jun 20, 8:26 PM MDT, 45 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT WED JUN 20 2001
...PRELIMINARY STORM REPORT FOR JUNE 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 3 E MEADE CO 1.75 INCH HAIL
06/20/01 WELD
0710 PM 25 S LIMON CO 1.0 INCH HAIL
0716 PM 1/2 E BRIGHTON CO TORNADO
06/20/01 WELD
0720 PM LOCHBUIE CO 2.0 INCH HAIL
06/20/01 WELD
0725 PM 4 N DENVER INTL AIRPORT CO TORNADO
06/20/01 ADAMS
0P745 PM WATKINS CO 60 MPH WIND GUST
06/20/01 ADAMS
0758 PM WATKINS CO 3.0 INCH HAIL
06/20/01 ADAMS
BENTONLocal storm report, Jun 20, 8:35 PM MDT, 36 minutes before
LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
835 PM MDT WED JUN 20 2001
...PRELIMINARY STORM REPORT FOR JUNE 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 3 E MEADE CO 1.75 INCH HAIL
06/20/01 WELD
0710 PM 25 S LIMON CO 1.0 INCH HAIL
06/20/01 LINCOLN
0716 PM 1/2 E BRIGHTON CO TORNADO
06/20/01 WELD
0720 PM LOCHBUIE CO 2.0 INCH HAIL
06/20/01 WELD
0725 PM 4 N DENVER INTL AIRPORT CO TORNADO
06/20/01 ADAMS
0745 PM WATKINS CO 60 MPH WIND GUST
06/20/01 ADAMS
0750 PM BENNETT CO 0.75 INCH HAIL
06/20/01 ADAMS
0758 PM WATKINS CO 3.0 INCH HAIL
06/20/01 ADAMS
BENTONLocal storm report, Jun 20, 8:45 PM MDT, 26 minutes before
LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
845 PM MDT WED JUN 20 2001
...PRELIMINARY STORM REPORT FOR JUNE 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 3 E MEADE CO 1.75 INCH HAIL
06/20/01 WELD
0710 PM 25 S LIMON CO 1.0 INCH HAIL
06/20/01 LINCOLN
0716 PM 1/2 E BRIGHTON CO TORNADO
06/20/01 WELD
0720 PM LOCHBUIE CO 2.0 INCH HAIL
06/20/01 WELD
0725 PM 4 N DENVER INTL AIRPORT CO TORNADO
06/20/01 ADAMS
0745 PM WATKINS CO 60 MPH WIND GUST
06/20/01 ADAMS
0750 PM BENNETT CO 0.75 INCH HAIL
06/20/01 ADAMS
0758 PM WATKINS CO 3.0 INCH HAIL
06/20/01 ADAMS
0832 PM 8 NE KIOWA CO 1.75 INCH HAIL
06/20/01 ELBERT
0839 PM 14 E ELIZABETH CO 1.00 INCH HAIL
06/20/01 ELBERT WIND DAMAGE TO BARN
BENTON
zLocal storm report, Jun 20, 8:56 PM MDT, 15 minutes before
LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
856 PM MDT WED JUN 20 2001
...PRELIMINARY STORM REPORT FOR JUNE 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 3 E MEADE CO 1.75 INCH HAIL
06/20/01 WELD
0710 PM 25 S LIMON CO 1.0 INCH HAIL
06/20/01 LINCOLN
0716 PM 1/2 E BRIGHTON CO TORNADO
06/20/01 WELD
0720 PM LOCHBUIE CO 2.0 INCH HAIL
06/20/01 WELD
0725 PM 4 N DENVER INTL AIRPORT CO TORNADO
06/20/01 ADAMS
0745 PM WATKINS CO 60 MPH WIND GUST
06/20/01 ADAMS
0750 PM BENNETT CO 0.75 INCH HAIL
06/20/01 ADAMS
0758 PM WATKINS CO 3.0 INCH HAIL
06/20/01 ADAMS
0805 PM 9 S BENNETT CO 0.75 INCH HAIL
06/20/01 ARAPAHOE
0829 PM WATKINS CO 2.5 ICH HAIL
06/20/01 ADAMS
0832 PM 8 NE KIOWA CO 1.75 INCH HAIL
06/20/01 ELBERT
0839 PM 14 E ELIZABETH CO 1.0 INCH HAIL
06/20/01 ELBERT WIND DAMAGE TO BARN
BENTONLocal storm report, Jun 20, 9:00 PM MDT, 11 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
900 PM MDT WED JUN 20 2001
...PRELIMINARY STORM REPORT FOR JUNE 09 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 3 E MEADE CO 1.75 INCH HAIL
06/20/01 WELD
0710 PM 25 S LIMON CO 1.0 INCH HAIL
06/20/01 LINCOLN
0716 PM 1/2 E BRIGHTON CO TORNADO
06/20/01 WELD
0720 PM LOCHBUIE CO 2.0 INCH HAIL
06/20/01 WELD
0725 PM 4 N DENVER INTL AIRPORT CO TORNADO
06/20/01 ADAMS
0745 PM WATKINS CO 60 MPH WIND GUST
06/20/01 ADAMS
0750 PM BENNETT CO 0.75 INCH HAIL
06/20/01 ADAMS
0758 PM WATKINS CO 3.0 INCH HAIL
06/20/01 ADAMS
0805 PM 9 S BENNETT CO 0.75 INCH HAIL
06/20/01 ARAPAHOE
0829 PM WATKINS CO 2.5 ICH HAIL
06/20/01 ADAMS
0832 PM 8 NE KIOWA CO 1.75 INCH HAIL
06/20/01 ELBERT
0839 PM 14 E ELIZABETH CO 1.0 INCH HAIL
06/20/01 ELBERT WIND DAMAGE TO BARN
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:25 PM MDT | Tornado Warning | BOU | Lincoln | 35 min |
| Jun 20, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 20, 7:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 43 min |
| Jun 20, 7:02 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 20, 7:11 PM MDT | Tornado Warning | BOU | Adams, Denver | 34 min |
| Jun 20, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
| Jun 20, 7:32 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 28 min |
| Jun 20, 7:47 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 33 min |
| Jun 20, 8:08 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 37 min |
| Jun 20, 8:33 PM MDT | Tornado Warning | BOU | Elbert | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.